Alert archive / Kansas / Wind Chill Warnings in 2010
Wind Chill Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill warning at Jan 7, 2010, 3:22 PM CST for Ellis County, Rush County, Trego County, Kansas. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2010, 3:22 PM CST (21:22 UTC)
- Expired
- Jan 8, 2010, 10:26 AM CST
- In force
- 19 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Rush County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WWUS43 KDDC 072122 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CST THU JAN 7 2010 ...DANGEROUS WIND CHILLS TONIGHT ACROSS SOUTHWEST KANSAS... .TEMPERATURES WILL FALL TO VERY COLD READINGS TONIGHT UNDER CLEAR SKIES. THERE IS ALSO A FRESH SNOW COVER ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS WHICH WILL ALLOW TEMPERATURES OVER THESE AREAS TO FALL EVEN MORE DURING THE OVERNIGHT HOURS. NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE MOST OF THE NIGHT TO THE WEST OF THE HIGHWAY 283 CORRIDOR. THIS WILL ALLOW WIND CHILL VALUES TO FALL INTO DANGEROUS LEVELS THROUGH FRIDAY MORNING. KSZ030-031-046-080530- /O.UPG.KDDC.WC.Y.0001.000000T0000Z-100108T0600Z/ /O.NEW.KDDC.WC.W.0001.100107T2122Z-100108T1800Z/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 322 PM CST THU JAN 7 2010 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * AS TEMPERATURES FALL INTO THE MINUS 5 TO MINUS 10 RANGE LATE TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 22 TO MINUS 30 RANGE * THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ043>045-063>066-076>081-086>090-080530- /O.EXT.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 322 PM CST THU JAN 7 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST FRIDAY. * AS TEMPERATURES FALL INTO THE ZERO TO MINUS 5 RANGE LATE TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 15 TO MINUS 25 RANGE...ESPECIALLY AFTER MIDNIGHT AND CONTINUING UNTIL MID-MORNING FRIDAY. * THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ UMSCHEID
3 follow-up statements
012 WWUS43 KDDC 080232 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 832 PM CST THU JAN 7 2010 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT ACROSS SOUTHWEST KANSAS... .TEMPERATURES WILL FALL TO VERY COLD READINGS TONIGHT UNDER CLEAR SKIES. THERE IS ALSO A FRESH SNOW COVER ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS WHICH WILL ALLOW TEMPERATURES OVER THESE AREAS TO FALL EVEN MORE DURING THE EARLY MORNING HOURS. NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE MOST OF THE NIGHT TO THE WEST OF THE HIGHWAY 283 CORRIDOR. THIS WILL ALLOW WIND CHILL VALUES TO FALL INTO DANGEROUS LEVELS THROUGH FRIDAY MORNING. KSZ030-031-046-081100- /O.CON.KDDC.WC.W.0001.000000T0000Z-100108T1800Z/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 832 PM CST THU JAN 7 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY. * AS TEMPERATURES FALL INTO THE MINUS 5 TO MINUS 10 RANGE LATE TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 22 TO MINUS 30 RANGE * THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ043>045-063>066-076>081-086>090-081100- /O.CON.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 832 PM CST THU JAN 7 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. * AS TEMPERATURES FALL INTO THE ZERO TO MINUS 5 RANGE LATE TONIGHT...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 15 TO MINUS 25 RANGE...ESPECIALLY AFTER MIDNIGHT AND CONTINUING UNTIL MID-MORNING FRIDAY. * THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE BETWEEN 3 AM AND 9 AM CST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
513 WWUS43 KDDC 081006 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 406 AM CST FRI JAN 8 2010 ...DANGEROUS WIND CHILLS THIS MORNING ACROSS SOUTHWEST KANSAS... .TEMPERATURES DOWN IN THE SINGLE DIGITS TO BELOW ZERO WILL CONTINUE TO FALL DURING THE EARLY MORNING HOURS UNDER CLEAR SKIES AND DECREASING WINDS. THERE IS ALSO A FRESH SNOW COVER ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS WHICH WILL ALLOW TEMPERATURES OVER THESE AREAS TO FALL EVEN MORE DURING THE EARLY MORNING HOURS. NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE EARLY THIS MORNING. THIS WILL ALLOW WIND CHILL VALUES TO FALL INTO DANGEROUS LEVELS THROUGH FRIDAY MORNING. KSZ030-031-046-081800- /O.CON.KDDC.WC.W.0001.000000T0000Z-100108T1800Z/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 406 AM CST FRI JAN 8 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * AS TEMPERATURES FALL INTO THE MINUS 5 TO MINUS 10 RANGE EARLY THIS MORNING...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 22 TO MINUS 29 RANGE * THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE BETWEEN 6 AM AND 9 AM CST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ KSZ043>045-063>066-076>081-086>090-081800- /O.CON.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 406 AM CST FRI JAN 8 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * AS TEMPERATURES FALL TO ZERO OR BELOW DURING THE EARLY MORNING HOURS...THE NORTHWEST WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN WIND CHILL VALUES IN THE MINUS 15 TO MINUS 25 RANGE. * THE TIME FRAME OF THE COLDEST WIND CHILL VALUES IS EXPECTED TO BE BETWEEN 6 AM AND 9 AM CST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 26
289 WWUS43 KDDC 081626 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1026 AM CST FRI JAN 8 2010 ...WIND CHILL THREAT DIMINISHING ACROSS SOUTHWEST KANSAS... .TEMPERATURES CONTINUED TO WARM INTO THE SINGLE DIGITS LATE THIS MORNING WITH WIND SPEEDS AVERAGING AROUND 10 MPH. AS TEMPERATURES SLOWLY WARM THROUGH THE DAY...WINDS WILL ALSO SLOWLY DIMINISH TO AROUND 5 TO 10 MPH...REDUCING THE WIND CHILL THREAT. KSZ030-031-046-081730- /O.CAN.KDDC.WC.W.0001.000000T0000Z-100108T1800Z/ TREGO-ELLIS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER 1026 AM CST FRI JAN 8 2010 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL WARNING. WIND CHILL VALUES WILL CONTINUE TO INCREASE THROUGH THE DAY AS TEMPERATURES WARM AND WINDS DIMINISH. $$ KSZ043>045-063>066-076>081-086>090-081730- /O.CAN.KDDC.WC.Y.0001.000000T0000Z-100108T1800Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...NESS CITY... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1026 AM CST FRI JAN 8 2010 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES WILL CONTINUE TO INCREASE THROUGH THE DAY AS TEMPERATURES WARM AND WINDS DIMINISH. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill warning went out at Jan 7, 3:07 PM CST, 15 minutes earlier.
Area forecast discussion, Jan 7, 3:07 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CST THU JAN 7 2010 .DISCUSSION... DAYS 1-2... ARCTIC TEMPERATURES WILL CONTINUE TO BE THE MAIN CHALLENGE IN THE FORECAST...WITH THE GREATEST DIFFICULTY IN THIS FORECAST BEING HOW COLD WIND CHILLS WILL GET OVERNIGHT TONIGHT. THE LATE AFTERNOON TEMPERATURES ACROSS THE DDC FA WERE MAINLY IN THE LOWER-MID TEENS. KHYS AND KGBD WERE STILL HANGING AROUND +10F AT THE DIURNAL PEAK OF THE DAY. A SIMPLE 20-DEGREE DIURNAL FALL AS GUIDANCE WITH CLEAR SKIES TONIGHT WOULD SUGGEST A LOW AROUND MINUS 10...WHICH HAS BEEN THE FORECAST PRETTY MUCH ALL ALONG FOR THE I-70 CORRIDOR. THIS IS ALSO WHERE THE GREATEST SNOW COVER IS ACROSS THE DDC FA PER 1KM VIS IMAGERY. REALLY SEE LITTLE REASONING WHY MINIMUM TEMP CANNOT GET DOWN TO MINUS 10 FROM WAKEENEY TO HAYS. FARTHER SOUTH IS A BIT MORE OF A CHALLENGE. THINKING IS THAT THE ARK RIVER VALLEY FROM SYRACUSE TO GARDEN TO DODGE WILL SEE LOWS AROUND ZERO TO MINUS 5 AS A RULE. LACK OF SNOW COVER SHOULD HELP KEEP TEMPERATURES FROM DROPPING SIGNIFICANTLY INTO THE MINUS READINGS. THE OTHER THING IS THE WIND. A MSLP GRADIENT WILL STILL EXIST TONIGHT ACROSS MUCH OF CENTRAL/SOUTH CENTRAL KANSAS...AND THUS THINK WINDS WILL REMAIN IN THE 10-12 KT RANGE MOST OF THE NIGHT MAINLY ALONG AND EAST OF THE HIGHWAY 283 CORRIDOR. WEST OF THIS LINE...WINDS WILL LIKELY AVERAGE 7 TO 10 KNOTS MOST OF THE NIGHT...AND THUS WIND CHILL WILL BE LESS. SEVERAL HOURS OF TEMPERATURES IN THE MINUS 5 TO MINUS 10 RANGE ALONG WITH 10 TO 15 MPH WINDS SUPPORT A WIND CHILL WARNING (AT OR BELOW MINUS 25F). THE COUNTIES MOST CONFIDENT IN THIS ACROSS THE DDC FA ARE TREGO, ELLIS, AND RUSH...THUS WILL UPGRADE THE WIND CHILL ADVISORY TO A WARNING FOR THESE THREE COUNTIES. THIS IS IN GOOD AGREEMENT WITH WFO'S GLD/GID/ICT WIND CHILL WARNING. THX FOR THE COLLABORATION ON THIS! THE ARCTIC HIGH WILL NOT BE MOVING MUCH FRIDAY. IN FACT...BY LATE AFTERNOON...THE MERIDIONAL ORIENTATION OF THE 1040MB HIGH WILL EXTEND FROM CENTRAL/EASTERN SD TO CENTRAL KS. WEAK WINDS IN THE BOUNDARY LAYER WILL SEVERELY LIMIT MIXING...AND CAN ONLY IMAGINE A DIURNAL RISE OF ABOUT 15 TO 18 DEGREES FROM THE MORNING LOWS. INSOLATION WILL CERTAINLY HELP, THOUGH! HIGH TEMPERATURES ACROSS THE EASTERN HALF OF THE DDC WILL NOT BE MUCH DIFFERENT THAN THURSDAY HIGHS. ACROSS THE FAR SOUTHWEST, THOUGH, LIGHT DOWNSLOPE MOMENTUM MAY ACTUALLY HELP TEMPERATURES WARM UP MORE...PERHAPS INTO THE UPPER 20S TO NEAR 30. SATURDAY MORNING WILL SEE VERY IDEAL RADIATIONAL COOLING CONDITIONS AS WINDS WILL BE 6 KNOTS OR LESS PRETTY MUCH EVERYWHERE ACROSS DDC FA. THE NORTHEASTERN THIRD OF THE DDC FA SHOULD FALL WELL INTO THE MINUS SINGLE DIGITS AGAIN...ONLY THIS TIME WITHOUT THE WIND...SO NO WIND CHILL HEADLINES WILL BE NECESSARY. SATURDAY WILL BEGIN TO WARM UP JUST A LITTLE BIT MORE ACROSS MORE OF THE DDC FA. THE NAM12 HAS A PECULIAR 2M TEMPERATURE GRADIENT LIKELY FOLLOWING WHERE IT THINKS THE EDGE OF THE SNOW PACK IS. THE LATEST NAM12 2M TEMPS FOR KDDC AT 21Z SATURDAY SHOW ABOUT 15F. THINK THIS IS TOO COOL AND THIS GRADIENT WILL PROBABLY BE FARTHER TO THE EAST WHERE THE REAL EDGE OF THE SNOWPACK IS. NEVERTHELESS IT WILL STILL BE VERY COLD ACROSS CENTRAL/SOUTH CENTRAL KANSAS AS LONG AS THE 1038MB ARCTIC HIGH REMAINS LOCKED ACROSS CENTRAL/EASTERN KANSAS -UMSCHEID DAYS 3-7... THE MODELS REMAIN IN REASONABLE AGREEMENT WITH THE EVOLUTION OF THE PATTERN IN THE EXTENDED. NEXT WEEK OUGHT TO BE REASONABLY QUIET OVER THE CENTRAL PLAINS AS UPPER RIDGING MOVES OVER THE MIDDLE OF THE COUNTRY. ON SUNDAY, THE COLD ARCTIC SURFACE HIGH WILL FINALLY RELEASE ITS GRIP AS SOUTHERLY FLOW PUNCHES THROUGH. TEMPS LOOK TO WARM SIGNIFICANTLY ON SUNDAY, ESP OUT WEST, AND WE SHOULD SEE HIGHS AOA NORMAL FOR A CHANGE. WE WILL SEE A SLIGHT COOL DOWN ON MONDAY AS A WAVE SHOOTS OVER THE RIDGE AND DOWN INTO THE MID MISS VALLEY WHICH PUSHES A WEAK COLD FRONT THROUGH KANSAS. HIGHS WILL ONLY DROP BACK A FEW DEGREES ON MONDAY. THE REST OF THE EXTENDED LOOKS TO FEATURE NEAR TO ABOVE NORMAL TEMPS AS UPPER RIDGING HOLDS OVER THE CENTER OF THE CONUS. ENERGY WILL BE COMING ONSHORE OVER CALIFORNIA EARLY IN THE WEEK AND IT MOVES INTO THE SOUTHERN PLAINS BY MID WEEK. ALL INDICATIONS ARE THAT THIS WILL REMAIN TO OUR SOUTH AND THUS SEE NO REASON TO DEVIATE FROM THE DRY FORECAST WE HAVE GOING. THE NEXT SHOT OF ENERGY MOVES IN FROM THE PACIFIC LATE WEEK AND ACROSS THE SOUTHERN TIER OF STATES NEXT WEEKEND. THE GFS/GEM WOULD KEEP THIS ENERGY SOUTH OF US AND THE EC WOULD BRING ITS PRECIP SHIELD VERY CLOSE BY NEXT WEEKEND. THIS IS BEYOND MY FORECAST PERIOD, BUT RIGHT NOW I WOULD SIDE WITH THE DRY IDEA. THE GOOD NEWS IS THAT IT'S GOING TO TAKE A WHILE FOR THE ARCTIC AIR TO RELOAD UP NORTH, SO OUR JANUARY THAW OUGHT TO GO ON FOR A WHILE. -WRIGHT && .AVIATION... VFR CONDITIONS THROUGH THE NEXT 24 HOURS. GUSTY NORTH WINDS WILL DIMINISH THIS EVENING AS THE GRADIENT SLACKENS. EXPECT WINDS TO BECOME LIGHT AND VARIABLE AFTER 08/06Z AND REMAIN THAT WAY INTO TOMORROW MORNING. -WRIGHT && .PRELIMINARY POINT TEMPS/POPS... DDC -2 16 0 23 / 0 0 0 0 GCK -1 18 3 27 / 0 0 0 0 EHA 1 30 9 37 / 0 0 0 0 LBL 0 24 5 31 / 0 0 0 0 HYS -9 10 -7 19 / 0 0 0 0 P28 -1 15 -3 20 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST FRIDAY FOR KSZ043>045-063>066- 076>081-086>090. WIND CHILL WARNING UNTIL NOON CST FRIDAY FOR KSZ030-031-046. && FN25/34/34
Hazardous weather outlook, Jan 7, 4:34 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 434 AM CST THU JAN 7 2010 KSZ030-031-043>046-061>066-074>081-084>090-081045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 434 AM CST THU JAN 7 2010 /334 AM MST THU JAN 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIND CHILLS THIS MORNING WILL CONTINUE TO DROP INTO THE MINUS 15 TO MINUS 25 RANGE ACROSS THE REGION. THE TEMPERATURES WILL RECOVER SOMEWHAT THIS AFTERNOON...BUT WILL DROP RAPIDLY AGAIN AFTER SUNSET. THIS WILL BRING ANOTHER ROUND OF BITTERLY COLD WIND CHILLS TONIGHT EVEN AS WINDS BEGIN TO DIMINISH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 26
Nearby
Wind Chill Warnings in Kansas, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.